Thunderstorm Wind, Bingham
- When
- June 12, 7:20 PM MST to 7:45 PM MST
- Where
- Bingham County, 1 mi NE of Aberdeen
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.960, -112.836
Aberdeen Weather station recorded 69 mph wind gust.
Thunderstorm winds reached over 60 mph in Power and Bingham Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Thunderstorm winds reached over 60 mph in Power and Bingham Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 12, 12:33 PM MST, 6 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 133 PM MDT THU JUN 12 2014 .DISCUSSION...SAT IMAGERY THIS AFTERNOON SHOWS UPPER LOW CIRCULATING OFF WA/OR COAST WITH SOUTHWEST FLOW OVER EAST IDAHO. WEAK ECHOES ON RADAR OVER CASSIA COUNTY ALONG AN IMPULSE OF ENERGY LIFTING OUT OF THE GREAT BASIN. EXPECT THIS IMPULSE TO HELP TRIGGER THUNDERSTORMS OVER OUR SOUTHEAST HIGHLANDS THIS EVENING. THIS SHOULD DIMINISH LATER TONIGHT AS WE BECOME MORE STABLE. AT THE SURFACE...A COLD FRONT WILL PUSH THROUGH DURING THE OVERNIGHT HOURS WITH WINDS INCREASING THROUGH THE NIGHT. BY TOMORROW...WINDS WILL BE STRONG ENOUGH TO WARRANT A WIND ADVISORY FOR THE UPPER AND LOWER SNAKE PLAIN. HIGH TEMPS TOMORROW WILL BE ABOUT 10 TO 15 DEGREES COOLER AS A RESULT OF THE COLD FRONTAL PASSAGE. MODELS SHOW UPPER TROUGH PASSING THROUGH EAST IDAHO BY SATURDAY EVENING. EXPECT TO SEE SHOWERS AND AFTERNOON THUNDER IN THE VICINITY OF THE TROUGH AXIS. AFTER SATURDAY...MODELS ARE IN MAJOR DISAGREEMENT WITH THE ECMWF CLOSING AN UPPER LOW INTO THE PAC NW ON MONDAY AND THE GFS SHOWING A MORE PROGRESSIVE UPPER TROUGH. GFS HAS TRENDED SLIGHTLY DEEPER WITH THE TROUGH FROM THE 06Z RUN. 12Z GFS ENSEMBLE MEAN PROPOSED AN EVEN DEEPER UPPER TROUGH...BUT INDIVIDUAL MEMBERS PROVIDE VERY LITTLE CONFIDENCE IN LOCATION. 12Z GEM MORE IN-LINE WITH ECMWF...BUT IS TRENDING TOWARDS A WEAKER UPPER TROUGH BY TUESDAY. HINSBERGER && .AVIATION...UPPER TROUGH NEAR NW COAST EARLY THIS AFTERNOON WITH RELATIVELY DRY SW FLOW OVERSPREADING SRN IDAHO. ISOLATED CONVECTION FORMING OVER PORTIONS OF CNTRL AND SRN MOUNTAINS WHILE MID/UPPER CLOUDS DRIFT ENE THROUGH THE AREA. MODELS SHOW ASSOCIATED DRY COLD FRONT SWEEPING THROUGH SE IDAHO LATE TONIGHT AS UPPER LOW SWINGS INTO WASHINGTON/OREGON WITH STRONG GUSTY WSW WINDS ANTICIPATED THROUGHOUT THE DAY FRIDAY. PRECIPITATION WILL SPREAD INTO THE CNTRL AND SE MOUNTAINS FRIDAY AFTERNOON AS THE UPPER LOW SHIFTS INTO THE PANHANDLE. VFR SCT-BKN CLOUD COVER ANTICIPATED THROUGH THE PERIOD WITH STRONG WINDS FRIDAY. HUSTON && .FIRE WEATHER...UPPER LOW IS MOVING ON SHORE NEAR THE WA/OR BORDER THIS AFTERNOON CREATING BREEZY CONDITIONS AND THE THREAT OF MOUNTAIN THUNDERSTORMS THROUGH SUNSET TONIGHT. AS THE LOW CONTINUES TO MOVE EAST TONIGHT...A DRY COLD FRONT WILL PASS THROUGH EARLY FRIDAY MORNING WHICH WILL CREATE STRONG GUSTY SOUTHWEST WINDS BEGINNING AROUND 0300 MDT AND LAST THROUGH SUNSET. ONCE AGAIN...AFTERNOON THUNDERSTORMS ARE A THREAT IN THE MOUNTAINS FRIDAY AFTERNOON. A SHORTWAVE BEHIND THIS LOW WILL CONTINUE BREEZY AFTERNOONS AND MOUNTAIN THUNDERSTORMS ON SATURDAY AND TO A LESSER EXTENT ON SUNDAY. EP && .PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 8 AM TO 9 PM MDT FRIDAY IDZ020-021. &&
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
729 PM MDT THU JUN 12 2014
IDZ017-021>023-130230-
CARIBOU ID-ONEIDA ID-BONNEVILLE ID-POWER ID-CASSIA ID-BANNOCK
ID-BLAINE ID-
729 PM MDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
CASSIA COUNTY IN SOUTH CENTRAL IDAHO
NORTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO
POWER COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 830 PM MDT
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF WEAK SHOWERS FROM OAKLEY AND CITY OF ROCKS NORTHEAST TO
POCATELLO AND FORT HALL. WIND GUSTS AROUND 50 MPH CAN BE
EXPECTED...ALONG WITH AREAS OF BLOWING DUST AND VISIBILITIES REDUCED
TO AROUND ONE MILE.
LOCATIONS IMPACTED INCLUDE...
ELBA...
IDAHOME...
FORT HALL BANNOCK PEAK...
POCATELLO...
ROCKLAND...
LAT...LON 4200 11422 4224 11424 4301 11239 4302 11126
4199 11344
TIME...MOT...LOC 0127Z 255DEG 11KT 4301 11190 4235 11368
DMHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 815 PM MDT THU JUN 12 2014 IDZ022>025-130345- BEAR LAKE ID-CARIBOU ID-ONEIDA ID-POWER ID-CASSIA ID-BANNOCK ID-FRANKLIN ID- 815 PM MDT THU JUN 12 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO FRANKLIN COUNTY IN SOUTHEAST IDAHO SOUTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO ONEIDA COUNTY IN SOUTHEAST IDAHO SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO UNTIL 945 PM MDT AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF HOLBROOK TO PRESTON..AND MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MAPLETON... HOLBROOK... MALAD... BANIDA AND MINK CREEK... SWAN LAKE... LAT...LON 4255 11262 4256 11145 4201 11160 4201 11313 TIME...MOT...LOC 0215Z 246DEG 17KT 4213 11278 4214 11189 DMH
The Pocatello radar (KSFX), 20 km away, was scanning. The volume nearest the first event began at 02:19 UTC.
2 thunderstorm wind. Local standard time, as filed.
Aberdeen Weather station recorded 69 mph wind gust.
The Pocatello Regional Airport ASOS measured a wind gust of 69 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2014Every state in 2014This day in weather historyWarnings in Idaho, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527169, 527166.